Tennessee, 2005Damaging Wind in Tennessee, June 27, 2005
June 27, 2005 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 27, 8:45 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 27, 8:45 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
945 PM EDT MON JUN 27 2005
.DISCUSSION...UPPER TROUGH TRIGGERING SCATTERED CONVECTION ACROSS
THE CWA. STILL SOME INSTABILITY LINGERING AROUND TONIGHT...BUT
PROBABLY LESS COVERAGE WITH LOSS OF DAYTIME HEATING. WILL UPDATE
ZONES TO LOWER POPS TO 30/40 PERCENT WITH HIGHEST POPS IN THE
MOUNTAINS. WILL PROBABLY SEE AREAS OF FOG TONIGHT...FROM THE
SCATTERED CONVECTION...ESPECIALLY PLACES THAT SAW RAIN. NOT
WIDESPREAD ENOUGH FOR AN ADVISORY. TEMPERATURES LOOK GOOD.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.
&&
GH
Hazardous weather outlook, Jun 27, 7:30 AM EST, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
830 AM EDT MON JUN 27 2005
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-281000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
830 AM EDT (730 AM CDT) MON JUN 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE (TODAY AND TONIGHT)...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS
AFTERNOON AND EVENING...WITH A FEW ISOLATED STORMS POSSIBLY BECOMING
SEVERE. THE MAIN THREATS FROM THIS STORMS WILL BE THE POSSIBILITY OF
DAMAGING WINDS...LARGE HAIL UP TO THE SIZE OF A QUARTER...AND LOCALLY
HEAVY RAINFALL WHICH MAY CAUSE SOME FLOODING OF LOW LYING AND FLOOD
PRONE AREAS.
.DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)...
THERE WILL BE A CONTINUED CHANCE FOR ISOLATED SEVERE THUNDERSTORMS
THROUGHOUT THE WEEK. HOWEVER...NO ORGANIZED SEVERE WEATHER THREAT IS
EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.
DMG
In the hours before
Local storm report, Jun 27, 8:27 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
927 PM EDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG ABINGDON 36.71N 81.97W
06/27/2005 WASHINGTON VA LAW ENFORCEMENT
A FEW TREE LIMBS DOWN IN ABINGDON.
0330 PM HAIL ONEIDA 36.50N 84.51W
06/27/2005 1.00 INCH SCOTT TN LAW ENFORCEMENT
NICKEL TO QUARTER SIZED HAIL IN SOUTH SECTION OF ONEIDA.
0500 PM TSTM WND DMG FINCASTLE 36.41N 84.05W
06/27/2005 CAMPBELL TN LAW ENFORCEMENT
ONE TREE DOWN IN FINCASTLE.
0730 PM TSTM WND DMG 5 SSW JONESBOROUGH 36.23N 82.51W
06/27/2005 WASHINGTON TN LAW ENFORCEMENT
ONE TREE DOWN ON BACON BRANCH ROAD AT INTERSECTION WITH
TREADWAY TRAIL.
0735 PM TSTM WND DMG 2 S JONESBOROUGH 36.26N 82.48W
06/27/2005 WASHINGTON TN LAW ENFORCEMENT
ONE TREE DOWN ON HIGHWAY 81 SOUTH.
&&
FERRELLThunderstorm Wind, Roane
- When
- June 27, 9:55 PM EST to 10:00 PM EST
- Where
- Roane County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.867, -84.517
Two trees downed across the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Pennsylvania, June 27, 20051 death · 7 injured · 1 event
- Tornado in Nebraska, June 27, 2005$300,000 · F2 · 1 event
- Hail in Nebraska, June 27, 2005$3.2 million · 1.75 in hail · 5 events
- Hail in Kansas, June 27 to 28, 2005$375,000 · 2 in hail · 10 events
- Lightning Strikes in Georgia, June 27, 2005$400,000 · 2 events
- Flash Flood and Hail in Iowa, June 27 to 28, 2005$138,000 · 1 in hail · 17 events
- Lightning Strike in North Carolina, June 27, 2005$200,000 · 1 event
- Lightning Strike in New Hampshire, June 27, 20051 injured · $110,000 · 1 event
- Hail and Damaging Winds in Michigan, June 27, 20051 injured · $67,000 · 57 kt wind · 9 events
- Flash Flood in North Carolina, June 27, 2005$60,000 · 1 event
- Lightning Strike in Indiana, June 27, 2005$50,000 · 1 event
- Lightning Strike in North Carolina, June 27, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461946.